MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.Only the coil was returned for this complaint.Visual inspection was performed and revealed that the coil was kinked and stretched.The interlocking arm was detached and it was not returned.No more damages were found in the device.Microscopic inspection of the main coil was performed and revealed that the zap tip has a smooth surface.Dimensional inspection of the zap tip outer diameter (od) and the primary coil od were performed and were within specifications.However, dimensional inspection of the number of fiber bundles revealed missing coil fiber bundles and does not meet specification.The number of fiber bundles were less due to the coil condition.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 30oct2020.It was reported that the coil detached prematurely inside the catheter.Three interlock coils of different sizes, namely, two 18mmx50cm and one 14mmx30cm, were selected for use on the pulmonary artery aneurysm.During the procedure, after framing with 5 targets, this coil and another of the same size were inserted.However, it was noted that both coils detached prematurely inside the catheter.Then, another coil of unknown size was inserted and deployed successfully.Then, a 14mmx30cm interlock coil was inserted.However, it was noted that the coil also detached prematurely inside the catheter.The coils that detached prematurely were removed with the catheter and the procedure was completed with another of the same device.It was noted that the coils that detached prematurely did not protrude in the catheter's tip during removal.No complications were reported and there was no patient injury.However, device analysis revealed an interlocking arm detached and missing coil fiber bundles.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10817468
Report Number2134265-2020-15519
Device Sequence Number1926389
Product Code KRD
UDI-Device Identifier08714729845300
UDI-Public08714729845300
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2023
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0025555673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2020
Initial Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER - BREAKTHROUGH2M